Alert archive / Nevada / Wind Advisories in 2018

Wind Advisory 19, NWS Elko, NV

June 16, 2018Nye County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Jun 16, 2018, 2:32 PM PDT for Nye County, White Pine County, Nevada. It took effect at Jun 17, 2018, 8:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2018, 2:32 PM PDT (21:32 UTC)
In effect from
Jun 17, 2018, 8:00 AM PDT
Expired
Jun 17, 2018, 8:00 PM PDT
In force
12 hr
Issued by
NWS Elko, NV

Counties Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2018-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2018-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2582 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

947 
WWUS75 KLKN 162132
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
232 PM PDT Sat Jun 16 2018

NVZ035-041-171545-
/O.NEW.KLKN.WI.Y.0019.180617T1500Z-180618T0300Z/
White Pine County-Northeastern Nye County-
232 PM PDT Sat Jun 16 2018

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 8 AM to 8 PM PDT Sunday. 

 
* WINDS...South to Southwest 25 to 35 mph with gusts to 50 mph. 

* TIMING...Strongest winds will be in the late morning through
  mid-afternoon hours. 

* IMPACTS...Advisory level winds can make travel challenging,
  especially for high profile vehicles. Crosswinds along east-
  west roadways, such as route 50 and route 6 will be most 
  challenging. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

JR
2 follow-up statements
253 
WWUS75 KLKN 170955
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
255 AM PDT Sun Jun 17 2018

NVZ035-041-180300-
/O.CON.KLKN.WI.Y.0019.180617T1500Z-180618T0300Z/
White Pine County-Northeastern Nye County-
255 AM PDT Sun Jun 17 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS SUNDAY MORNING 
TO 8 PM PDT THIS SUNDAY EVENING...

* WINDS...South to Southwest 25 to 35 mph with gusts to 50 mph.

* TIMING...Strongest winds will be in the late morning through 
  mid-afternoon hours.

* IMPACTS...Advisory level winds can make travel challenging, 
  especially for high profile vehicles. Crosswinds along east- 
  west roadways, such as route 50 and route 6 will be most 
  challenging.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

PVC
729 
WWUS75 KLKN 172106
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
206 PM PDT Sun Jun 17 2018

NVZ035-041-180300-
/O.CON.KLKN.WI.Y.0019.000000T0000Z-180618T0300Z/
White Pine County-Northeastern Nye County-
206 PM PDT Sun Jun 17 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...South to Southwest 25 to 35 mph with gusts to 50 mph.

* TIMING...Strongest winds will be through mid-afternoon hours.

* IMPACTS...Advisory level winds can make travel challenging, 
  especially for high profile vehicles. Crosswinds along east- 
  west roadways, such as route 50 and route 6 will be most 
  challenging.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 16, 2:46 AM PDT, 11 hours 46 minutes earlier.

Area forecast discussion, Jun 16, 2:46 AM PDT, 11 hours 46 minutes before
Area Forecast Discussion
National Weather Service Elko NV
246 AM PDT Sat Jun 16 2018

.SYNOPSIS...Approaching low pressure will continue to slowly drop
temperatures through the weekend. Mainly isolated showers and
thunderstorms in northern Nevada this evening and Saturday will
increase in coverage on Sunday.

&&

.SHORT TERM...Today through Monday.

Closed low developed in Pacific Northwest and will move into the
northern Great Basin through the short term period. Upper thermal
gradient tightens and thicknesses lower, creating good surface
wind situation today through tonight over much of the area.
Strongest winds over central and eastern Nevada but do not feel
wind advisory is warranted. Still, breezy in valleys and sometimes
windy on passes or ridges. Temps steadily drop through Monday as
colder air advected in. Mondays highs down the 60s and 70s. Lows
not as drastic a drop as clouds set up.

Increased coverage of showers and thunderstorms during the period
but instability is limited so near-severe storms not expected.
Relatively fast moving, too, so heavy rains not likely (as also
moisture is limited).

.LONG TERM...Monday night through next Saturday.
The upper low will wobble northeastward over Idaho into southwest
Montana on Tuesday into Wednesday before weakening across the
northern Rockies on Thursday. Scattered showers and isolated wet
thunderstorms will linger over northeast Nevada on Tuesday
afternoon/evening especially in Elko County while a slight chance
of a couple of dry storms will continue farther south in White
Pine County. Otherwise, the chance of isolated showers/storms will
wane across the northeast as the upper low loses its hold. Weak
upper ridging will allow for a warming trend mid to late week.
Forecast confidence decreases a bit for Friday and Saturday as the
ECMWF tries to bring a Pacific through back into the Great Basin
Friday into Saturday which could bring a few showers and storms
mainly to the far north and northeast.

&&

.AVIATION...VFR conditions at KBAM, KEKO, KELY, and KTPH over
the next 24 hours through 12Z Sunday. Will introduce VCSH for
Saturday night into early Sunday morning as strong upper low
digs into northwest Nevada Saturday night into Sunday. A period
of stronger winds ahead of a frontal boundary is likely Saturday
mid to late evening in which gusts could exceed 30 kts at KEKO and
KELY for a few hours.

&&

.FIRE WEATHER...RH expected to drop below 15% again in zones 454,
457 and 457 on Saturday. Mainly isolated showers and
thunderstorms possible Saturday afternoon and evening, mainly
northern portions of Zones 467, 468, and 469. Winds Saturday and
Saturday evening will be 20-25 mph and gusty especially over
central and eastern Nevada. Outlook for Sunday: Increase in
shower and thunderstorm coverage from the west with some possible
wetting rains. The exception will be in Zones 455 (eastern part)
and 457, which will still be windy and dry.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

98/95/95/98

Nearby

Wind Advisories in Nevada, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.